Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 4, 2000, 6:33 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2000, 6:33 PM EDT (22:33 UTC)
- Expired
- Jul 4, 2000, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 042234 SVRCAR MEC003-019-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 633 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 700 PM EDT * AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF STACYVILLE...OR ABOUT 13 MILES SOUTHWEST OF PATTEN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STACYVILLE...BENEDICTA...SHERMAN STATION...SHERMAN AT 635 PM EDT MONARDA...SILVER RIDGE AT 645 PM EDT HAYNESVILLE AT 700 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4595 6859 4575 6860 4572 6793 4595 6793 MIGNONE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 3:20 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 320 PM EDT TUE JUL 4 2000 SYNOPSIS: LOW PRESSURE AND ITS ASSOCIATED TRAILING COLD FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS TONIGHT BEFORE MOVING OFF THE COAST EARLY WEDNESDAY MORNING. THEN LOOK FOR A NORTHWEST FLOW OF COOLER AIR TO DOMINATE THE REGION ALONG WITH SOME SHOWERS MAINLY ACROSS THE NORTH WEDNESDAY. TECHNICAL DISCUSSION: SKIES HAVE CLEARED OUT ACROSS THE CWA AHEAD OF A VIGOROUS SHORT WAVE SUPPORTING A STRONG COLD FRONT THROUGH WEST CENTRAL QUEBEC PROVINCE ATTM. SOME WEAK ACTIVITY HAS POPPED WELL AHEAD OF THE BEST DYNAMICS DURING THE LAST COUPLE OF HOURS IN RESPONSE TO THE INCREASED INSOLATION. MODEL GUIDANCE AND SUPPORTING SOUNDING DATA SHOW THE ATMOSPHERE FURTHER DESTABILIZING WITH CAPE VALUES RISING TO 1000-1500 J/KG WITH LASPE RATES REACHING 6.5-7.0 DEG C AND LI'S LOWERING TO MINUS 5 ALONG STRONG THETA-E RIDGE AXIS. THIS COMBINED WITH MID/UPPER LEVEL JET COUPLET SUPPORTS POSSIBLE STRONG WIND GUSTS VICINITY OF THUNDERSTORMS TONIGHT. WE NOTICED THAT SPC HAS OUTLINED OUR AREA IN A SLIGHT RISK VALID UNTIL 05/12Z. BASED ON THIS AND UPSTREAM REPORT OF STRONG WIND GUSTS ASSOCIATED WITH THUNDERSTORMS OVER WESTERN QUEBEC PROV WILL INCLUDE MENTION IN TONIGHT PORTION OF ZONES. COLD FRONT TO MOVE OFFSHORE PRIOR TO 05/12Z AND BE REPLACE WITH BRISK NORTHWEST FLOW OF COOLER AIR. UNSEASONABLY STRONG H5 CUTOFF SUPPORTING MINUS 18 TO MINUS 20 AIR MOVES ACROSS NORTHERN AREAS THUS WILL CONTINUE WITH GOOD CHANCE POPS THESE ZONES WHILE DOWNSLOPE WINDS WILL DRY ATMOSPHERE OUT DOWNEAST THROUGH THE DAY. AFTER FEW EARLY SHOWERS ACROSS THE NORTH...ATMOSPHERE TO STABILIZE SOMEWHAT WEDNESDAY NIGHT BEFORE NEXT VORT MAX WITHIN CYCLONIC FLOW APPROACHES THE CWA LATER THURSDAY. EXTENDED: SURFACE RIDGE TO BUILD ACROSS CWA RETURNING MAINLY DRY CONDITIONS TO THE CWA FOR THE WEEKEND. COASTAL WATERS: WINDS AND SEAS TO REMAIN BELOW HEADLINE CRITERIA THROUGH WEDNESDAY. HOWEVER...LOCALLY HIGHER WINDS AND ROUGH SEAS COULD OCCUR AROUND ANY THUNDERSTORMS TONIGHT. CAR WB 056/067 050/068 048 01653 333/344/00/15 BGR BB 059/077 052/076 052 014-- |333/243/00/13 .CAR...NONE. FITZSIMMONS
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.